MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR H/H X-CONN INNER SCREW; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDOS INTERNATIONAL SàRL CH MNTR H/H X-CONN INNER SCREW; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 188341200
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
In a posterior cervical c2-c4 fusion dr.(b)(6) attempted to final tighten the 188341200 tall set screw on the long shank screw 188320328 and it would not tighten; just spinning and not engaging the screw threads.Multiple different 188341200 set screws were used but none threaded.It was unknown but possible the torque was out of calibration and damaged the screw.The affected 188320328 screw and several of attempted tall set screws with nuts 188341100 and 188341200 are being returned for investigation as well as all torque drivers to ensure patient safety.There was also a 188341028 cross connector at this level but was unlikely to have caused the problem.The surgery finished without further incident after new trays were opened and a 188320328 screw was placed.Replacement p.O.For instruments 7400049279.Patient consequence?: no.Patient consequence description:delay in surgery to acquire replacement instruments and implants.Action taken for procedure:new trays opened.Is the information being submitted for this complaint all the details that are known/available regarding this event?: yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the returned device revealed no evidence of damage.Rod striations were observed on the set screws suggesting that the set screws were seated and tightened properly.It is not suspected that the products failed to meet specifications.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The investigation could not verify or identify any evidence of set screws contribution to the reported problem.It is not suspected that the products failed to meet specifications.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR H/H X-CONN INNER SCREW
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7320201
Report Number1526439-2018-50208
Device Sequence Number16172916
Product Code KWP
UDI-Device Identifier10705034158679
UDI-Public(01)10705034158679
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188341200
Device Catalogue Number188341200
Device Lot NumberBDK2TWF
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer04/16/2018
06/27/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date05/02/2018
07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1